Heart Disease Community
plavix and chest pain
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

plavix and chest pain

I am a 40 year  old female and had a heart attack on august 2,2006. I had a DES put in my heart at this time and was put on plavix. The plavix was making me extremely ill with effects of headaches and flu symptoms. I ached every day from head to toe and I also continued with some chest pain. My family doctor told me to take the plavix every other day (I have a sensitivity to medications and most of the time I take less than needed on all my meds as my system seems to absorb and hold medication longer than most people. I felt better taking it every other day. Two months later (october 2006) I had chest pain and went back to the hospital where another blockage was found and stented. I was told the first stent was perfect. My cardiologist insisted that I take the Plavix every day to avoid future problems which I didn't understand why if my 1st stent was fine but I did what he told me. Now every day I wake up feeling like I have a flu and can barely function. He wants me to take Plavix for the rest of my life. I can not live the rest of my life feeling like I have the flu. He told me their is nothing else I can take in place of Plavix except a medication called Ticlid. He said their are more side effects from Ticlid and one can be fatal so I should stick with Plavix.  My question is has anyone had these side effects from Plavix and what do you do to cope or is anyone taking Plavix every other day without any problems?Thank you for listening.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
Sorry you are having such a problem with Plavix.  I too had the same symptoms on Plavix and then again on Aggrenox as well as the hives with both of them.

I was tried just recently on Ticlid to see if the same would happen and alas, no problems at all.  It worked wonderfully with no side effects whatsoever and no ill feeling.

Dont know why your cardiologist would not let u try the Ticlid to see ur reaction.  They told me they could not do my surgery unless I did ok on Ticlid because I really needed the thinner.  Thankfully, I did.

I would suggest talking to the dtr again and see about a trial run on the Ticlid.  I did a lot of research on Ticlid before starting it and did not find any more problems with that drug as opposed to Plavix or Aggrenox.

I wish you well in your continued search and the possibility of getting rid of the daily flu............Let me know if I can help further.

Thanks.   Marci
Blank
Avatar_n_tn
Thank you for your response. I will definetly talk to my cardiologist about the Ticlid as I can't stand these side effects from Plavix anymore. I see him on Friday.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
ejoli commented on orphanedhawk's status
12 hrs ago
1236893_tn?1394988190
Blank
gymdandee Great Comment
22 hrs ago
Avatar_f_tn
Blank
Mom347 is ... Comment
Apr 18
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
612551_tn?1247839157
Blank
Jerry_NJ
NJ